MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK AXS INFINITY LS 90CM - US; CATHETER, PERCUTANEOUS

STRYKER NEUROVASCULAR CORK AXS INFINITY LS 90CM - US; CATHETER, PERCUTANEOUS
Model Number GEN-10800-90
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Unintended Movement (3026)
Health Effect - Clinical Codes Embolism (1829); Vascular Dissection (3160)
Date of Event 01/26/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The subject device is not available to the manufacturer.
 
Event or Problem Description
It was reported that while the subject catheter was being pulled back along with another device during the procedure, the subject catheter jumped forward and dissected the internal carotid artery inside the patient's anatomy.The physician had to embolism the vessel as a result of the dissection.No further information is available.
 
Additional Manufacturer Narrative
Although the dhr could not be reviewed because the lot number remains unknown, there are controls in the manufacturing process to ensure the product met specifications upon release.The subject device was not returned.Therefore, visual and functional analysis were not performed.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported 'patient vessel dissection' is a known and anticipated complication to this type of procedure and patient condition and are listed as such in the device directions for use.Therefore, a probable cause of 'anticipated procedural complication' will be assigned to this event.The reported 'unexpected movement of device' will be assigned an assignable cause of 'procedural factors' as it is most likely that anatomical or procedural factor contributed to the reported event.The issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu, but due to procedural and/or anatomical factors during use, the product performance was limited.
 
Event or Problem Description

Brand Name
AXS INFINITY LS 90CM - US
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
IE  NA
MDR Report Key9709168
Report Number3008881809-2020-00041
Device Sequence Number19701683
Product Code DQY
UDI-Device Identifier07613327298260
UDI-Public07613327298260
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K152876
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberGEN-10800-90
Device Catalogue NumberGEN-10800-90
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/29/2020
Supplement Date Received by Manufacturer03/06/2020
Initial Report FDA Received Date02/13/2020
Supplement Report FDA Received Date03/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TREVO(STRYKER)
Outcome Attributed to Adverse Event Other; Required Intervention;